The Food & Drug Administration issued a safety alert today on some Samaritan 300/300P Public Access Defibrillators, saying that the equipment might not work correctly in an emergency.
The alert was issued because the devices sold by HeartSine Technologies were found to “intermittently turn on and off, which may eventually deplete the battery,” according to the FDA. In addition, some of the devices containing early versions of the battery management software may misinterpret a temporary drop in battery voltage as signaling a low battery and subsequently turn the device off.
The PAD devices are defibrillators posted publicly in case of emergencies. The fully automated defibrillators are usually mounted in high-traffic areas, such as recreational sporting facilities and airports.
The affected devices were manufactured from August 2004 to December 2010, have a seven-year warranty and were distributed globally.
“In certain instances, a device experiencing either condition could be unable to deliver therapy during a cardiac event,” the FDA said in the alert.
The serial numbers for the Samaritan 300/300P PAD devices possibly affected are:
- 0400000501 to 0700032917
- 08A00035000 to 10A00070753
- 10C00200000 to 10C00210106
Anyone with those devices should contact the company for an upgraded kit at 1-877-877-0147 or firstname.lastname@example.org.
“Because a device experiencing the on/off issue will function appropriately if it has an adequate power source, HeartSine is sending affected customers a new PAD-PAK to be held in reserve and an accompanying hang tag with instructions for when and how to insert the reserve PAD-PAK so that the customer always has the ability to deliver therapy in a rescue attempt,” the FDA statement reads. “In addition, HeartSine is providing a software upgrade (with a CD, data cable and associated User Manual) to bring all users up to a more recent version of the software that the company’s data shows is no longer susceptible to the secondary issue.”
For more information:
or more information:
- To report adverse events or side effects